Duke Mathematical Journal

Subalgebras of infinite C-algebras with finite Watatani indices, II: Cuntz-Krieger algebras

Masaki Izumi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 91, Number 3 (1998), 409-461.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L05: General theory of $C^*$-algebras
Secondary: 46L37: Subfactors and their classification


Izumi, Masaki. Subalgebras of infinite $C^\ast$ -algebras with finite Watatani indices, II: Cuntz-Krieger algebras. Duke Math. J. 91 (1998), no. 3, 409--461. doi:10.1215/S0012-7094-98-09118-9. https://projecteuclid.org/euclid.dmj/1077232255

Export citation


  • [BS] S. Baaj and G. Skandalis, Unitaires multiplicatifs et dualité pour les produits croisés de $C\sp *$-algèbres, Ann. Sci. École Norm. Sup. (4) 26 (1993), no. 4, 425–488.
  • [BB] E. Bannai and E. Bannai, Spin models on finite cyclic groups, J. Algebraic Combin. 3 (1994), no. 3, 243–259.
  • [BR] O. Bratteli and D. W. Robinson, Operator algebras and quantum-statistical mechanics. II, Springer-Verlag, New York, 1981.
  • [CDPR] T. Ceccherini, S. Doplicher, C. Pinzari, and J. E. Roberts, A generalization of the Cuntz algebras and model actions, J. Funct. Anal. 125 (1994), no. 2, 416–437.
  • [Ch1] M. Choda, Extension algebras via $\sp *$-endomorphisms, Subfactors (Kyuzeso, 1993), World Sci. Publishing, River Edge, NJ, 1994, pp. 105–128.
  • [Ch2] M. Choda, Square roots of the canonical shifts, J. Operator Theory 31 (1994), no. 1, 145–163.
  • [Cu1] J. Cuntz, Simple $C\sp*$-algebras generated by isometries, Comm. Math. Phys. 57 (1977), no. 2, 173–185.
  • [Cu2] J. Cuntz, $K$-theory for certain $C\sp\ast$-algebras, Ann. of Math. (2) 113 (1981), no. 1, 181–197.
  • [Cu3] J. Cuntz, Regular actions of Hopf algebras on the $C\sp \ast$-algebra generated by a Hilbert space, Operator algebras, mathematical physics, and low-dimensional topology (Istanbul, 1991), Res. Notes Math., vol. 5, A K Peters, Wellesley, MA, 1993, pp. 87–100.
  • [CK] J. Cuntz and W. Krieger, A class of $C\sp\ast$-algebras and topological Markov chains, Invent. Math. 56 (1980), no. 3, 251–268.
  • [D] M.-C. David, Paragroupe d'Adrian Ocneanu et algèbre de Kac, Pacific J. Math. 172 (1996), no. 2, 331–363.
  • [DR] S. Doplicher and J. E. Roberts, Duals of compact Lie groups realized in the Cuntz algebras and their actions on $C\sp \ast$-algebras, J. Funct. Anal. 74 (1987), no. 1, 96–120.
  • [EN] M. Enock and R. Nest, Irreducible inclusions of factors, multiplicative unitaries, and Kac algebras, J. Funct. Anal. 137 (1996), no. 2, 466–543.
  • [ES] M. Enock and J.-M. Schwartz, Kac Algebras and Duality of Locally Compact Groups, Springer-Verlag, Berlin, 1992.
  • [EK] D. E. Evans and Y. Kawahigashi, Orbifold subfactors from Hecke algebras, Comm. Math. Phys. 165 (1994), no. 3, 445–484.
  • [FRS] K. Fredenhagen, K.-H. Rehren, and B. Schroer, Superselection sectors with braid group statistics and exchange algebras. I. General theory, Comm. Math. Phys. 125 (1989), no. 2, 201–226.
  • [GJ] D. M. Goldschmidt and V. F. R. Jones, Metaplectic link invariants, Geom. Dedicata 31 (1989), no. 2, 165–191.
  • [GHJ] F. Goodman, P. de la Harpe, and V. Jones, Coxeter graphs and towers of algebras, Mathematical Sciences Research Institute Publications, vol. 14, Springer-Verlag, New York, 1989.
  • [HO] R. Herman and A. Ocneanu, Index theory and Galois theory for infinite index inclusions of factors, C. R. Acad. Sci. Paris Sér. I Math. 309 (1989), no. 17, 923–927.
  • [H] F. Hiai, Minimizing indices of conditional expectations onto a subfactor, Publ. Res. Inst. Math. Sci. 24 (1988), no. 4, 673–678.
  • [I1] M. Izumi, Application of fusion rules to classification of subfactors, Publ. Res. Inst. Math. Sci. 27 (1991), no. 6, 953–994.
  • [I2] M. Izumi, Goldman's type theorem for index $3$, Publ. Res. Inst. Math. Sci. 28 (1992), no. 5, 833–843.
  • [I3] M. Izumi, Subalgebras of infinite $C\sp *$-algebras with finite Watatani indices. I. Cuntz algebras, Comm. Math. Phys. 155 (1993), no. 1, 157–182.
  • [I4] M. Izumi, Goldman's type theorems in index theory, in Proc. of Operator Algebras and Quantum Field Theory, to appear.
  • [IK] M. Izumi and Y. Kawahigashi, Classification of subfactors with the principal graph $D\sp (1)\sb n$, J. Funct. Anal. 112 (1993), no. 2, 257–286.
  • [J] V. Jones, Index for subfactors, Invent. Math. 72 (1983), no. 1, 1–25.
  • [KP] G. I. Kac and V. G. Paljutkin, Finite ring groups, Trudy Moskov. Mat. Obšč. 15 (1966), 224–261, trans. in Trans. Moscow Math. Soc. (1966), 251–294.
  • [KW] T. Kajiwara and Y. Watatani, Jones index theory by Hilbert modules and $K$-theory, preprint, 1995.
  • [Ka1] Y. Kawahigashi, On flatness of Ocneanu's connections on the Dynkin diagrams and classification of subfactors, J. Funct. Anal. 127 (1995), no. 1, 63–107.
  • [Ka2] Y. Kawahigashi, Classification of paragroup actions in subfactors, Publ. Res. Inst. Math. Sci. 31 (1995), no. 3, 481–517.
  • [Ki] E. Kirchberg, The classification of purely infinite $C^\ast$-algebras using Kaspalov's theory, preprint.
  • [Ko] H. Kosaki, Extension of Jones' theory on index to arbitrary factors, J. Funct. Anal. 66 (1986), no. 1, 123–140.
  • [KL] H. Kosaki and R. Longo, A remark on the minimal index of subfactors, J. Funct. Anal. 107 (1992), no. 2, 458–470.
  • [L1] R. Longo, Index of subfactors and statistics of quantum fields. I, Comm. Math. Phys. 126 (1989), no. 2, 217–247.
  • [L2] R. Longo, Index of subfactors and statistics of quantum fields. II. Correspondences, braid group statistics and Jones polynomial, Comm. Math. Phys. 130 (1990), no. 2, 285–309.
  • [L3] R. Longo, Simple injective subfactors, Adv. in Math. 63 (1987), no. 2, 152–171.
  • [L4] R. Longo, Minimal index and braided subfactors, J. Funct. Anal. 109 (1992), no. 1, 98–112.
  • [L5] R. Longo, A duality for Hopf algebras and for subfactors. I, Comm. Math. Phys. 159 (1994), no. 1, 133–150.
  • [LR] R. Longo and J. E. Roberts, A theory of dimension, $K$-Theory 11 (1997), no. 2, 103–159.
  • [MRS] M. H. Mann, I. Raeburn, and C. E. Sutherland, Representations of finite groups and Cuntz-Krieger algebras, Bull. Austral. Math. Soc. 46 (1992), no. 2, 225–243.
  • [O1] A. Ocneanu, Quantized groups, string algebras and Galois theory for algebras, Operator algebras and applications, Vol. 2, London Math. Soc. Lecture Note Ser., vol. 136, Cambridge Univ. Press, Cambridge, 1988, pp. 119–172.
  • [O2] A. Ocneanu, Graph geometry, quantized group, and amenable subfactors, June-July 1989, Lake Tahoe Lectures.
  • [O3] A. Ocneanu, Quantum symmetry, differential geometry of finite graphs, and classification of subfactors, University of Tokyo Seminar Notes, 1990, (notes recorded by Y. Kawahigashi).
  • [O4] A. Ocneanu, An invariant coupling between $3$-manifold and subfactors, with connections to topological and conformal quantum field theory, unpublished announcement, 1991.
  • [Pa] W. Paschke, The crossed product of a $C\sp\ast$-algebra by an endomorphism, Proc. Amer. Math. Soc. 80 (1980), no. 1, 113–118.
  • [PS] D. A. Pask and C. E. Sutherland, Filtered inclusions of path algebras; a combinatorial approach to Doplicher-Roberts duality, J. Operator Theory 31 (1994), no. 1, 99–121.
  • [PP] M. Pimsner and S. Popa, Entropy and index for subfactors, Ann. Sci. École Norm. Sup. (4) 19 (1986), no. 1, 57–106.
  • [Pi] C. Pinzari, private communication.
  • [Po] S. Popa, Classification of amenable subfactors of type II, Acta Math. 172 (1994), no. 2, 163–255.
  • [R1] M. Rørdam, Classification of Cuntz-Krieger algebras, $K$-Theory 9 (1995), no. 1, 31–58.
  • [R2] M. Rørdam, Classification of certain infinite simple $C\sp *$-algebras, J. Funct. Anal. 131 (1995), no. 2, 415–458.
  • [S] N. Sato, Fourier transform for paragroups and its application to the depth two case, Publ. Res. Inst. Math. Sci. 33 (1997), no. 2, 189–222.
  • [Sy] W. Szymański, Finite index subfactors and Hopf algebra crossed products, Proc. Amer. Math. Soc. 120 (1994), no. 2, 519–528.
  • [W] Y. Watatani, Index for $C\sp *$-subalgebras, Mem. Amer. Math. Soc. 83 (1990), no. 424, vi+117.
  • [We] H. Wenzl, Hecke algebras of type $A\sb n$ and subfactors, Invent. Math. 92 (1988), no. 2, 349–383.
  • [Wo] S. L. Woronowicz, Compact matrix pseudogroups, Comm. Math. Phys. 111 (1987), no. 4, 613–665.
  • [Y1] S. Yamagami, A note on Ocneanu's approach to Jones' index theory, Internat. J. Math. 4 (1993), no. 5, 859–871.
  • [Y2] S. Yamagami, On Ocneanu's characterization of crossed products, preprint.

See also

  • See also: Masaki Izumi. Subalgebras of infinite C∗-algebras with finite Watatani indices, I: Cuntz algebras. Comm. Math. Phys. Vol. 155 (1993), pp. 157–182.